Jump to content
ClusterBusters
Sign in to follow this  
cheymaldonado922

Help! verapamil and predinsone side effects

Recommended Posts

Doctor prescribed me Verapamil er 240 (I have normal blood pressure) and its side effects are horrible. The prednisone gives me stomach ulcers. I am chronic and I am so over this. Nothing works! The oxygen work but not always. I am at a loss on what to do and my doctor wants me to stay on the prednisone and verapamil but i just do not feel comfortable with the long term effects of the blood pressure med and prednisone just plain sucks! If you have any opinions on what i should do it would be great. I go see a new doctor in the practice but not for 2 weeks. Any one else having problems finding meds that work. This condition is so hopeless sometimes, knowing there is not any meds that are for CH. 

Share this post


Link to post
Share on other sites

Prednisone isn't a long-term treatment; it's used over about two weeks to stop attacks so other agents (verapamil in your case) can work.  Your verapamil dosage is very low, compared to what many need to actually prevent attacks (as much as 960).  Also, the ER version is less effective for many or most people than the standard kind.

You don't provide a lot of info, but suggestions would include (1) upgrading your O2 system with a high-flow regulator and the mask designed for CH, and quickly drinking an energy shot (such as 5-Hour Energy) or at least some caffeine as soon as an attack is starting, as you are getting on the O2; (2) starting the D3 regimen right away (read about it in the ClusterBuster Files section of this board); and (3) melatonin at night, starting at about 9mg and working up. 

Read about busting in the numbered files of the ClusterBuster Files section, and read other relevant docs there, such as the one on triggers.

Share this post


Link to post
Share on other sites

240 verapamil is very low for CH - For years I dismissed Verapamil for being a waste of time, then finally saw a Cluster specialist who was able to up the dose. This dr maintains that there is a dose of Verapamil that will work for everybody - it's just that some unfortunately can't go that high because of blood pressure / other medical problems etc. Once I ramped up to 560 verapamil it was like a switch turning them off - and as CHFather said some people need up to 960.

I have side effects of a bit of dizziness and lethargy, but after a couple of weeks they disappear - please persevere!

Not sure what country you're in but UK GPs aren't able to prescribe the high enough dose so you'd have to be referred or just pay for a private appointment and been seen straight away. Good luck!

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×